Thunderstorm Wind, Newton
- When
- June 15, 3:45 PM CST
- Where
- Newton County, Lake Vlg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.130, -87.450
Tree limbs were blown down.
Strong to severe thunderstorms developed over east central Illinois and moved east across northwest Indiana during the late afternoon hours of June 15th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong to severe thunderstorms developed over east central Illinois and moved east across northwest Indiana during the late afternoon hours of June 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 15, 2:05 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 305 PM CDT SUN JUN 15 2008 .DISCUSSION... 305 PM...ABBREVIATED DISCUSSION WITH ONGOING CONVECTION AND EQUIPMENT ISSUES. MAIN FOCUS THIS AFTERNOON REMAINS CONVECTION THROUGH TONIGHT. THUNDERSTORMS OVER WESTERN IL HAVE CONTINUED TO BUILD NORTHWEST ACROSS NORTHEAST IL OVER THE PAST HR OR SO...ALONG A TONGUE OF HIGHER MOISTURE AND INCREASING DEWPOINTS. HAVE EXPANDED SVR WATCH 540 TO INCLUDE THE CHICAGO METRO AREA AND NORTHWEST INDIANA AHEAD OF THIS LINE. INDIVIDUAL CELLS TO START SHOULD EVENTUALLY EVOLVE INTO A LINE OF THUNDERSTORMS AS THEY SHIFT EAST ACROSS THE CWA. WILL CONTINUE WITH LIKELY POPS THIS EVENING WITH MENTION OF SVR THEN CHANCE ACROSS THE SOUTHEAST TONIGHT. LITTLE CHANGE TO REMAINDER OF THE FORECAST. NORTHWEST FLOW WILL ALLOW FOR A MAINLY DRY EARLY/MID WEEK WITH COOLER TEMPS...ONLY IN THE 70S THROUGH MID WEEK. ANY PRECIP EXPECTED TO REMAIN NORTH OF THE AREA MONDAY NIGHT AND TUESDAY. CMS && .AVIATION... 114 PM CDT 18Z TAFORS...LARGE BOWING LN OF TSRA FM FAR SE IA SW TO NE KS PUSHING SEWRD. GREATEST DEVELOPMENT ALONG WESTERN END IN NE KS AND FAR SE NEB BUT WITH DEW POINTS IN THE UPPER 60S AND LOWER 70S FEEDING NEWRD ACROSS THE MS RIVER INTO W CENTRAL AND NW IL UNDER STEEP MID LVL LAPSE RATES AREA FM SE AND NW IL S ACROSS NE MO AND W CENTRAL IL DESTABILIZING AS SFC TEMPS CLIMB INTO THE LOWER AND MID 80S WITH HEATING. WITH SB LI OF -7 TO -9 AND SB CAPE OF 2500 TO 3000 EXPECT SOME CELLS TO GET GOING IN THIS AREA OF MAX INSTABILITY AS SHORT WAVE TROF SEEN IN BACKING/VEERING SIGNATURE IN MID LVL WINDS FM SLATER IA MOVS E ACROSS THE MS RIVER. TSRA SHUD MOVE QUICKLY E-ESE AND OUT OF IMMEDIATE AREA LEAVING STABILIZED AIR IN PLACE FOR LATE AFTERNOON AND THIS EVE AHEAD OF CDFNT CURRENTLY RUNNING FM NE WI SWWRD ACROSS EXTREME SE MN AND N CENTRAL AND WESTERN IA. THIS BOUNDARY EXPECTED TO PASS ACROSS THE TERMINALS LATE EVE/OVERNIGHT WITH NIL CHC OF PCPN. TRS && .MARINE... 225 PM CDT COLD FRONT FROM EASTERN LK SUPERIOR SOUTHWESTWARD INTO IA WILL CONTINUE TO PUSH E AND ACROSS LK MI TONIGHT. HIGH PRES THEN SLOWLY BUILDS ACROSS THE NORTHERN AND CENTRAL PLAINS MON AND TUE...AND EVENTUALLY ACROSS THE MID MS AND LOWER OH VALLEYS MID WEEK. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT SUN JUN 15 2008 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 162130- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT SUN JUN 15 2008 /530 PM EDT SUN JUN 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME OF WHICH MAY PRODUCE: WIND GUSTS TO 75 MPH. HAIL TO THE SIZE OF QUARTERS. ISOLATED TORNADOES. HEAVY RAIN AND POSSIBLY LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: A LINE OF THUNDERSTORMS EXTENDS FROM LAKE MICHIGAN SOUTHWEST INTO CENTRAL ILLINOIS. THIS LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST LATE THIS AFTERNOON AND EARLY THIS EVENING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE BEHIND THIS LINE AS A COLD FRONT APPROACHES THE AREA. DISCUSSION: A STRONG UPPER LEVEL JET STREAM MOVING ACROSS THE UPPER MIDWEST IN ADDITION TO AN UNSTABLE ATMOSPHERE AND DEEP VERTICAL WIND SHEAR WILL ALLOW SEVERE THUNDERSTORMS TO CONTINUE INTO THE EVENING HOURS. WHILE WIND PROFILES ARE EXPECTED TO BE LARGELY UNIDIRECTIONAL ACROSS THE REGION...AND SUGGEST THAT DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS... THE THREAT OF AN ISOLATED TORNADO CAN NOT BE RULED OUT. IN ADDITION...HEAVY RAIN WILL BE POSSIBLE... WHICH MAY LEAD TO LOCALIZED FLOODING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE SOUTH OF INTERSTATE 80 THIS EVENING... BUT AS A COLD FRONT PUSHES SLOWLY SOUTHEAST... THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA. THE THUNDERSTORMS SHOULD END BY MIDNIGHT NORTH OF INTERSTATE 80...AND DURING THE OVERNIGHT HOURS ACROSS PORTIONS OF THE OUTLOOK AREA SOUTH OF INTERSTATE 80. PORTIONS OF THE PECATONICA...ROCK...FOX AND DES PLAINES RIVERS WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PORTIONS OF THE PECATONICA...ROCK...FOX AND DES PLAINES RIVERS WILL REMAIN IN FLOOD. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-162130- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 430 PM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-162130- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 430 PM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
411 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND DMG OGLESBY 41.29N 89.06W
06/15/2008 LA SALLE IL EMERGENCY MNGR
TREE LIMBS DOWN ACROSS CITY.
&&
RODRIGUEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
418 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL MONEE 41.42N 87.75W
06/15/2008 M0.75 INCH WILL IL TRAINED SPOTTER
&&
RODRIGUEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
433 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL GRANT PARK 41.24N 87.64W
06/15/2008 M0.25 INCH KANKAKEE IL TRAINED SPOTTER
&&
RODRIGUEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
434 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL WHEATFIELD 41.19N 87.05W
06/15/2008 M0.50 INCH JASPER IN TRAINED SPOTTER
&&
RODRIGUEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
440 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG PAXTON 40.46N 88.10W
06/15/2008 FORD IL TRAINED SPOTTER
SEVERAL TREES DOWN.
&&
RODRIGUEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
445 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND GST 3 SSW PAXTON 40.42N 88.12W
06/15/2008 E80 MPH FORD IL LAW ENFORCEMENT
ESTIMATED 80-90 MPH WIND GUST ON I-57 NEAR FORD COUNTY
BORDER.
&&
RODRIGUEZThe Chicago radar (KLOT), 75 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
5 thunderstorm wind. Local standard time, as filed.
Tree limbs were blown down.
Tree limbs and power lines were blown down.
Numerous trees were blown down.
A few trees were blown down.
One large tree was blown down in Oxford.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105269, 105270, 105267, 105268, 105274.